MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86248
Medical Device Problem Codes Use of Device Problem (1670); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
This event is being reported for aborted/cancelled procedure with a patient under sedation.It was reported that the error message d06 temp out of range occurred on the maestro 4000.When the issue occurred, a patient was on the table.They were unable to clear the error and the procedure was cancelled at that time.It is currently unknown if the device will be returned for analysis.
 
Event or Problem Description
This event is being reported for aborted/cancelled procedure with a patient under sedation.It was reported that during a radiofrequency (rf) cardiac ablation procedure, the maestro 4000 controller displayed a temperature out-of-range alertd06).Troubleshooting was performed by restarting the controller, checking all connections again, changing the connection cable of the catheter, and changing ablation catheter; however, the alert was unable to be cleared from the maestro 4000 controller.The procedure was cancelled.Additional information was received that the maestro 4000 controller remains at the hospital, and it will not be returned for laboratory analysis.It was determined that the cause of the event was not related to a product performance problem with the maestro 4000 controller but due to the user not following instructions provided in the maestro 4000 controller instructions for use (ifu).During the procedure, the customer was using an intellanav ablation catheter that was connected to the rhythmia hdx mapping system.Although the intellanav ablation catheter was connected to the rhythmia hdx mapping system, the rhythmia hdx mapping system was not switched to on.With the rhythmia hdx mapping system being off, no temperature data could be actively transmitted from the intellanav ablation catheter to the maestro 4000 controller, and as a result, the maestro 4000 controller displayed an out-of-range temperature alertd06), and the ablation could not be performed.A boston scientific field representative discussed this finding with the customer and no changes to the maestro 4000 controller or accessories were needed.The referenced maestro 4000 controller is operating as expected and remains in service at the hospital.
 
Additional Manufacturer Narrative
Device technical analysis the maestro 4000 controller remains at the hospital, and it will not be returned for laboratory analysis.Additional information determined that the cause of the temperature out-of-range alertd06) was due to the user not having the rhythmia hdx mapping system powered on while it was connected to the catheter and maestro 4000 controller as instructed in the maestro 4000 controller ifu.Report is being submitted to provide updates to the incident description including the status of the device, updates to the device analysis results, and imdrf inv.Conclusion codes.

Brand Name
MAESTRO 4000 CONTROLLER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STELLARTECH RESEARCH CORPORATION
560 cottonwood drive
milpitas CA 95035
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20127312
Report Number2124215-2024-54924
Device Sequence Number7462796
Product Code LPB
UDI-Device Identifier08714729861911
UDI-Public08714729861911
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86248
Device Catalogue Number86248
Device Lot Number0324201462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown